MAUDE Adverse Event Report: MEDTRONIC NAVIGATION, INC. (LOUISVILLE) CLAMP 9734724 DOUBLE PROCESS SHORT; ORTHOPEDIC STEREOTAXIC INSTRUMENT

MEDTRONIC NAVIGATION, INC. (LOUISVILLE) CLAMP 9734724 DOUBLE PROCESS SHORT; ORTHOPEDIC STEREOTAXIC INSTRUMENT
Catalog Number 9734724
Medical Device Problem Code Device Operates Differently Than Expected (2913)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/16/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient information was unavailable from the site.Device lot number, or serial number, unavailable.Device manufacturing date is dependent on lot number/serial number, therefore, unavailable.No parts have been received by the manufacturer for evaluation.
 
Event or Problem Description
A medtronic representative reported that, while in a procedure, the spine clamp was found to be damaged.The representative reported that the patient was affected, however no additional details were provided.No additional information was provided.
 
Additional Manufacturer Narrative
Patient identifier field not sufficient to hold all digits, should read: (b)(6).Additional information: patient demographics, device lot number and manufacture date provided.A medtronic representative reported that the issue occurred in a single space, posterior non-segmented insert arthrodesis lumbar spinal fusion.The suspect clamp was returned to the manufacturer for evaluation.Visual inspection found that the retainer ring was removed from the adjustment screw.This results in the clamp being able to tighten but not open.The hardware investigation found that the reported event was related to a hardware issue.This issue was documented in a medtronic navigation hardware anomaly tracking database.
 
Additional Manufacturer Narrative
Correction: there was a reported delay to the procedure of less than 1 hour due to this issue.

Brand Name
CLAMP 9734724 DOUBLE PROCESS SHORT
Common Device Name
ORTHOPEDIC STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
MEDTRONIC NAVIGATION, INC. (LOUISVILLE)
826 coal creek circle
louisville CO 80027
MDR Report Key7034525
Report Number1723170-2017-04665
Device Sequence Number1332015
Product Code OLO
UDI-Device Identifier00643169936461
UDI-Public00643169936461
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K131425
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Medical Equipment Company Technician/Representative
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/11/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Catalogue Number9734724
Device Lot Number150815
Initial Date Received by Manufacturer 10/16/2017
Supplement Date Received by Manufacturer11/15/2017
01/11/2018
Initial Report FDA Received Date11/15/2017
Supplement Report FDA Received Date12/11/2017
01/11/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age57 YR
Patient Weight84